MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367294
Medical Device Problem Codes Leak/Splash (1354); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set, the customer noticed the holder was coming loose from the non-patient needle and the sleeve did not cover the needle after disconnecting the tube from the adapter on unspecified number of devices.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: bd received 3 photos for investigation.The photos were checked visually, and the individual packaging label of the lot concerned, and greiner holder were confirmed.However, the reported defects were not observed in the photos.Therefore, 50 retention samples from bd inventory were evaluated by visual examination and nothing abnormal related to molding defects of the rubber sleeves were also found.The luer adapters of the retained samples of 8 sets were screwed into our bd holder and greiner holder, and the average torque was significantly different as the connection with greiner holder was looser than bd holder.Then, functioning test was conducted on the retained samples of 8 sets by connecting each sample to bd single use holder and all samples met specifications as no separation during use or sleeve side piercing were observed.However, separation occurred when the samples were connected to the greiner holder.Further, the retained samples of 8 sets which were connected to the bd holder and greiner blood collection tubes were functionally evaluated for sleeve leakage and no rubber sleeve retracting or side piercing defects occurred.Also, the silicone application amount of the luer adapters were measured on additional 8 retained samples, and all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of separation during use and unconfirmed for sleeve side piercing.Bd was not able to identify a root cause for the indicated failure modes.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22506919
Report Number2243072-2025-00860
Device Sequence Number9247049
Product Code JKA
UDI-Device Identifier30382903672944
UDI-Public(01)30382903672944(17)270831(10)24J02A1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367294
Device Lot Number24J02A1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown